Post # 1
I stopped taking birth control (Nuvaring) the day after my June 9th 2012 wedding. Since then my cycles have been a MESS! First period after BC was July 27th then it didn’t come back until Oct 8th a whole 72 days later. After Oct I had a 50 day cycle (started charting the end of that cycle). And now i’m on CD 40 with no sign of ovulation and no temperature rise. I’m disappointed because my 33rd birthday is coming up and I had really hoped to be regular(ish) after 6 months post BC. I was regular before starting BC- but that was 12 years ago. =( How long did it take you ladies? Is it my age contributing? What should I do?
Any advice is much appreciated.
Post # 3
@wolfpackgrl: I never had this problem and i am sorry this is happening to you:( but sis in law actually went through this a couple years ago…she used Nuvaring too and it took her a whole year to get back to a regular cycle, she went to the doctor and told her that happens in some cases, so she waited a year and then was back to normal…IDK if this is whats happening to you, but try talking to your md, he/she might be able to help you regulate
Post # 4
I’m sorry you’re going through this, I would definitely talk to your doctor about getting some help to kick-start your system. I’ve actually noticed a trend with Nuvaring users coming off and having irregular cycles. I hope your doctor can help you!
Post # 5
Agree, definitely speak with your doctor, and if they don’t give you suggestions you like, maybe a naturopath? I know there are a lot of natural supplements that can help regulate cycles (Like Vitex, soy isoflavones, etc.).
Post # 6
I just had my first cycle off of bc and it was much longer than I had expected – especially because I remember being on a regular 28ish day schedule before bc pills. But I would go see your doc to let her know that your cycles are irregular. My friend went to an acupuncturist and said that helped regulate her system so maybe you can look into something like that?
I don’t think you need to worry too much at this point though – good luck!
Post # 7
- Wedding: March 2014 - Narrawallee reserve/beach & Mollymook golf club
Your age may be contributing. I went to my doctor for the same issue and his exact words were “That’s very unusual at such a young age” (I’m only 21) which led me to beleive it’s more common in women in their 30s. If it is worrying you, maybe you should mention it to your doctor? Mine is sending me for scans and a blood test as a result of that appointment and has given me a script for clomid.
Post # 8
I wouldn’t worry about it too much, sometimes it can take a while to get regular again. And you are having cycles — that is a GOOD sign. It took me 7-8 months to start having normalish cycles after coming off the pill. I didn’t do anything special, just waited.
Post # 9
I had issues coming off Nuvaring, too, but I also have PCOS, which causes long, irregular cycles. Definitely talk to your doctor.
Post # 10
i stopped taking BC when I was 20 and it took a full year for my period to even show up again. But i did stop taking BC because i was having bad side effects though. It probably took another six months before my cycles normalized, and i have been completely normal since then. I can’t offer any suggstions just that sometimes it can take awhile for your body to return to normal.
Post # 11
I stopped taking birth control two years ago and my period is still not regular. It took 3 months for my period to show up. Sometimes I now get two periods in one month.
Once I stopped taking BC I also gained 15 pounds and got pimples.
Birth control can be scary. Good luck!!